×

zbMATH — the first resource for mathematics

On the number of faces of simplicial complexes and the purity of Frobenius. (English) Zbl 0472.13012

MSC:
13H10 Special types (Cohen-Macaulay, Gorenstein, Buchsbaum, etc.)
13D25 Complexes (MSC2000)
55U10 Simplicial sets and complexes in algebraic topology
14M05 Varieties defined by ring conditions (factorial, Cohen-Macaulay, seminormal)
05A20 Combinatorial inequalities
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] Baclawski, K.: Whitney numbers of geometric lattices. Advances in Math.16, 125-138 (1975) · Zbl 0326.05027 · doi:10.1016/0001-8708(75)90145-0
[2] Baclawski, K.: Galois connections and the Leray spectral sequence. Advances in Math.25, 191-215 (1977) · Zbl 0362.06008 · doi:10.1016/0001-8708(77)90073-1
[3] Baclawski, K.: Cohen-Macaulay ordered sets. J. Algebra63, 226-258 (1980) · Zbl 0451.06004 · doi:10.1016/0021-8693(80)90033-2
[4] Bruggesser, H., Mani, P.: Shellable decompositions of cells and spheres. Math. Scand.29, 197-205 (1971) · Zbl 0251.52013
[5] Edwards, R.D.: Notices Amer. Math. Soc.22 A, 334 (1975)
[6] Grothendieck, A.: Local cohomology. Lecture Notes in Mathematics41. Berlin-Heidelberg-New York: Springer 1967 · Zbl 0185.49202
[7] Hartshorne, R.: Residues and duality. Lecture Notes in Mathematics20. Berlin-Heidelberg-New York: Springer 1966 · Zbl 0212.26101
[8] Hochster, M.: Cohen-Macaulay rings, combinatorics, and simplicial complexes. Proceedings of the 2nd Oklahoma Ring Theory Conference, 1977, 171-223 · Zbl 0351.13009
[9] Hochster, M.: Cyclic purity versus purity in excellent noetherian rings. Trans. Amer. Math. Soc.231, 463-488 (1977) · Zbl 0369.13005 · doi:10.1090/S0002-9947-1977-0463152-5
[10] Hochster, M., Roberts, J.L.: The purity of Frobenius and local cohomology. Advances in Math.21, 117-172 (1976) · Zbl 0348.13007 · doi:10.1016/0001-8708(76)90073-6
[11] Klee, V.: The number of vertices of a convex polytope. Canad. J. Math.16, 701-720 (1964) · Zbl 0128.17201 · doi:10.4153/CJM-1964-067-6
[12] McMullen, P.: The maximum number of faces of a convex polytope. Mathematika17, 179-184 (1970) · Zbl 0217.46703 · doi:10.1112/S0025579300002850
[13] McMullen, P., Shephard, G.C.: Convex polytopes and the Upper Bound Conjecture. London Mathematical Society Lecture Note Series3. Cambridge-London-New York: Cambridge University Press 1971 · Zbl 0217.46702
[14] Motzkin, T.S.: Comonotone curves and polyhedra. Bull. Amer. Math. Soc.63, 35 (1957) · Zbl 0078.26101 · doi:10.1090/S0002-9904-1957-10103-7
[15] Munkres, J.: Topological results in combinatorics. Preprint · Zbl 0585.57014
[16] Reisner, G.A.: Cohen-Macaulay quotients of polynomial rings. Advances in Math.21, 30-49 (1976) · Zbl 0345.13017 · doi:10.1016/0001-8708(76)90114-6
[17] Rota, G.-C.: On the foundations of combinatorial theory I: Theory of Möbius functions. Z. Wahrscheinlichkeitstheorie und Verw. Gebiete2, 340-368 (1964) · Zbl 0121.02406 · doi:10.1007/BF00531932
[18] Rudin, M.E.: An unshellable triangulation of a tetrahedron. Bull. Amer. Math. Soc.64, 90-91 (1958) · Zbl 0082.37602 · doi:10.1090/S0002-9904-1958-10168-8
[19] Schenzel, P.: Applications of dualizing complexes to Buchsbaum rings. Advances in Math. (to appear) · Zbl 0492.13011
[20] Schenzel, P.: Local duality without dualizing complexes. Preprint · Zbl 0492.13011
[21] Sharp, R.Y.: Dualizing complexes for commutative Noetherian rings. Math. Proc. Cambridge Philos. Soc.78, 369-386 (1975) · Zbl 0314.13006 · doi:10.1017/S0305004100051847
[22] Spanier, E.H.: Algebraic topology. New York-San Francisco-Toronto-London: McGraw-Hill 1966 · Zbl 0145.43303
[23] Stanley, R.P.: The Upper Bound Conjecture and Cohen-Macaulay rings. Studies in Appl. Math.54, 135-142 (1975) · Zbl 0308.52009
[24] Stanley, R.P.: Cohen-Macaulay complexes. In: Higher Combinatorics. Advanced Study Institut Series, 1977, 51-62 · Zbl 0376.55007
[25] Stanley, R.P.: Hilbert functions and graded algebras. Advances in Math.28, 57-83 (1978) · Zbl 0384.13012 · doi:10.1016/0001-8708(78)90045-2
[26] Stanley, R.P.: Finite lattices and Jordan-Hölder sets. Algebra Universalis4, 361-371 (1974) · Zbl 0303.06006 · doi:10.1007/BF02485748
[27] Stanley, R.P.: Combinatorial reciprocity theorems. Advances in Math.14, 194-253 (1974) · Zbl 0294.05006 · doi:10.1016/0001-8708(74)90030-9
[28] Stanley, R.P.: Balanced Cohen-Macaulay complexes. Trans. Amer. Math. Soc.249, 135-157 (1979) · Zbl 0411.05012 · doi:10.1090/S0002-9947-1979-0526314-6
[29] Stückrad, J., Vogel, W.: Toward a theory of Buchsbaum singularities. Amer. J. Math.100, 727-746 (1978) · Zbl 0429.14001 · doi:10.2307/2373908
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.